MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age/date of birth: unknown as information was not provided.(b)(4).Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).The iol was explanted and replaced with a different lens model (zxr00) and different diopter size (14.0).No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: (b)(6) 2021.Section h-3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received stuck to a card with customer notes.Additional documentation was received as well, which included scans of the complaint lens¿ patient sticker and the replacement lens¿ patient sticker.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was returned cut in half (but not separated), which is consistent with a lens that was handled during explant.Furthermore, fibers were observed on the lens, however this can be attributed to receiving the lens stuck to a card and therefore cannot be confirmed to be related to manufacturing.Based on the return condition of the lens and because the customer has not specified the complaint issue, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10654176
Report Number9614546-2020-00447
Device Sequence Number3146002
Product Code MFK
UDI-Device Identifier05050474560567
UDI-Public(01)05050474560567(17)230418
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/12/2020
01/22/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/09/2020
02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;